MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. ATTUNE PS FEM LT SZ 6 NAR CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. ATTUNE PS FEM LT SZ 6 NAR CEM; ATTUNE IMPLANT : KNEE FEMORAL
Model Number 1504-10-126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation complaint received ad 14 jun 2022.Litigation document reported that the plaintiff alleges bursitis, pain, sometimes felt unstable, suffering, unable to walk from the parking lot to the door and functional limitation.It was also reported that the patient was revised due to severe tibial loosening.Doi: (b)(6) 2016, dor: 2021, left knee.The patient has depuy bilateral knee implants and bilateral revision as well.
 
Event or Problem Description
On (b)(6) 2016, the patient had bilateral total knee arthroplasties to address osteoarthritis.Depuy components were implanted, including depuy patella and depuy cement.On (b)(6) 2021 the patient had bilateral total knee revision to address bilateral aseptic loosening of the tibial tray.Prior to surgery medical records note the patient reports having pain, weakness, deficiency of quad strength, and bursitis in bilateral knees.The patella was not revised.The tibial trays were loose at the cement/implant interface.The femoral components and inserts were removed with no allegation of deficiency noted.Competitor components were implanted during this procedure, including competitor cement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not received for examination.Even though the photographs provided are not of the quality desired, the photo investigation found some interdigitation on the debris attached to the femoral implants, which is usually an indicator of fixation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
ATTUNE PS FEM LT SZ 6 NAR CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE RAYNHAM MFG SITE
325 paramount drive
raynham MA 02767 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14786517
Report Number1818910-2022-11530
Device Sequence Number5389660
Product Code NJL
UDI-Device Identifier10603295041719
UDI-Public10603295041719
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/31/2025
Device Model Number1504-10-126
Device Catalogue Number150410126
Device Lot Number723065
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer06/22/2022
08/12/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/06/2022
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE 38 MM MEDIALIZED DOME PATELLA; ATTUNE MEDIAL DOME PAT 38MM; ATTUNE PS RP INSRT SZ6 6MM; ATTUNE RP TIB BASE SZ 4 CEM; ATTUNE SIZE 4 ROTATING PLATFORM TIBIAL BASE; ATTUNE SIZE 6 NARROW LEFT FEMUR; ATTUNE SIZE 6X6 MM RP PS POLYETHYLENE INSERT; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight73 KG